MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3434C150TU
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Ulcer (2274); Pseudoaneurysm (2605); Hematemesis (4478)
Date of Event 03/10/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
A valiant captivia stent graft was implanted in the endovascular treatment of a taa.The stent graft was implanted covering the lsa and the procedure was completed as planned.Two sentrant sheaths were also used during the procedure.A ct performed one month later showed a small endoleak.The patient had retrograde flow into the lsa.The patient underwent coil embolization a month later.Three days later, the patient presented to ed with hematemesis.A ct scan showed a pau at the distal aortic arch.A distal tevar extension was then implanted the following day.The patient was discharged the following day.A ct two weeks later showed a persistent endoleak.The patient presented to a different ed five days later for a second opinion.The patient was admitted and had three stent grafts implanted.The patient was discharged a week later and followed up imaging showed complete resolution of the endoleak.The sponsor assessed the pau and endoleak as possibly related to the stent graft device, not related to the study procedure.The site assessed the pau as not related to the procedure.
 
Additional Manufacturer Narrative
Update to coding; h6 medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5; additional information received: the endoleak observed one month after the index procedure followed by coil embolization was identified as type ii endoleak.The sponsor assessed the type ii endoleak as possible related to the device and not related to the procedure.The adverse event 'penetrating aortic ulcer ( pau) has been updated to type iii endoleak.It was noted that the endoleak was causing flow into a pseudoaneurysm.The sponsor assessed the type iii endoleak as possibly related to the device and not related to the procedure.Correction to sections a5a and a5b.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5; additional information received : it was confirmed the stent graft implanted one month following the index procedure that didnt resolve the endoleak was a 34 x 150mm valiant captivia.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed that the reported type iii endoleak was a type iiib, and the patient did not have a penetrating aortic ulcer.Follow-up imaging demonstrated complete resolution of the endoleak after placement of additional stent grafts.The event was reported as resolved approximately 7 weeks after its onset.The site assessed the type ii and type iiib endoleaks as probably related to the index procedure to the device.The sponsor assessed the type iiib as possibly related to the device and not related to the procedure.The investigator assessed both the type ii and type iiib endoleaks as related the procedure and device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: the site has updated the relatedness assessment for both the type ii and type iiib endoleaks to possibly related to the valiant captivia stent graft.It was confirmed that the pseudoaneurysm was present prior to the index procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: the sponsor assessment of the type ii endoleak has been updated to not related to device or procedure.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23298869
Report Number9612164-2025-05088
Device Sequence Number4863666
Product Code MIH
UDI-Device Identifier00643169346970
UDI-Public(01)00643169346970(17)251122
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2025
Device Model NumberVAMF3434C150TU
Device Catalogue NumberVAMF3434C150TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer10/13/2025
11/05/2025
11/18/2025
11/26/2025
12/04/2025
12/17/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date10/16/2025
11/10/2025
11/18/2025
12/02/2025
12/05/2025
12/18/2025
Date Device Manufactured11/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale
Patient Weight64 KG
Patient EthnicityNon Hispanic
Patient RaceWhite